MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANTS; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANTS; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3545400
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: no information regarding explantation or an expected explantation date has been received.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old female patient underwent a primary breast augmentation with mentor memorygel breast implants 400cc and experienced capsular contracture on the right side (baker grade iii) and a possible rupture on the left side implant.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This report is for the left side implant.
 
Additional Manufacturer Narrative
Additional information was received on (b)(6) 2019.An explant is planned for (b)(6) 2019.2.Is other serious-uncheck.2.Is required intervention-check.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 8/29/2019.Device evaluation summary: according to the information reported the patient experienced a rupture.During evaluation of the device it was observed to be ruptured and was received in three parts.Microscopic examination of the edges of the tear gave no indications as to cause of the failure.No other anomalies were observed.Rupture, as indicated in the product insert data sheet (pids), is a known complication associated with mentor mammary prostheses.Causes of rupture of gel-filled implants include, but are not limited to, the following events: damage from surgical instruments, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal daily routines including customary and purposeful trauma to the breast.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on (b)(6) 2019.The explant was performed on (b)(6) 2019, rather than (b)(6) 2019, as reported previously.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANTS
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8698069
Report Number1645337-2019-13840
Device Sequence Number2662995
Product Code FTR
UDI-Device Identifier00081317007142
UDI-Public00081317007142
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2020
Device Catalogue Number3545400
Device Lot Number6997910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer06/25/2019
08/06/2019
09/10/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/11/2019
09/03/2019
10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age25 YR